Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 33, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 26, 2006, 4:25 AM MDT for 6 counties in Colorado. It took effect at Jun 26, 2006, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2006, 4:25 AM MDT (10:25 UTC)
- In effect from
- Jun 26, 2006, 11:00 AM MDT
- Expired
- Jun 26, 2006, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 4162 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 261025 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 425 AM MDT MON JUN 26 2006 ...RED FLAG WARNING IS IN EFFECT FOR DRY LIGHTNING AND MODERATE TO SEVERE DROUGHT STRESSED FUELS...FROM 1100 LOCAL TODAY TO 2100 LOCAL TONIGHT...FOR FIRE WEATHER ZONES 220 AND 223...WHICH INCLUDES THE UPPER ARKANSAS RIVER VALLEY AND EASTERN SAN JUAN AND LA GARITA MOUNTAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF SOUTH CENTRAL COLORADO. THE RED FLAG WARNING IS IN EFFECT FOR SCATTERED DRY THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS FIRE WEATHER ZONES 220 AND 223...INCLUDING THE CENTRAL MOUNTAINS AND THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS. COZ220-223-270230- /O.UPG.KPUB.FW.A.0025.060626T1700Z-060627T0300Z/ /O.NEW.KPUB.FW.W.0033.060626T1700Z-060627T0300Z/ UPPER ARKANSAS RIVER VALLEY- EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- 425 AM MDT MON JUN 26 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE WARNING AREA INCLUDES THE CENTRAL AND SOUTHWEST MOUNTAINS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL AND SOUTHWEST MOUNTAINS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO BE INITIALLY BE DRY THIS AFTERNOON...AND THEN TRANSISTION TO MORE WETTING RAINS THROUGH THE EVENING. HOWEVER...SINCE THE REGION HAS BEEN UNDER SUSTAINED DROUGHT...THE NUMEROUS CLOUD TO GROUND LIGHTNING FLASHES WILL HAVE THE POTENTIAL TO CAUSE NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KPUB 270200 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 800 PM MDT MON JUN 26 2006 ...RED FLAG WARNING HAS BEEN CANCELLED FOR FIRE WEATHER ZONES 220 AND 223...WHICH IS THE UPPER ARKANSAS RIVER VALLEY AND EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS... .SCATTERED DRY THUNDERSTORMS...PRODUCING MORE LIGHTNING THAN RAINFALL...HAVE DIMINISHED ACROSS THE CONTINENTAL DIVIDE THIS EVENING. NO ADDITIONAL DRY THUNDERSTORMS ARE ANTICIPATED TONIGHT. COZ220-223-270300- /O.CAN.KPUB.FW.W.0033.000000T0000Z-060627T0300Z/ UPPER ARKANSAS RIVER VALLEY- EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- 800 PM MDT MON JUN 26 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. $$ METZE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 26, 3:57 AM MDT, 28 minutes earlier.
Area forecast discussion, Jun 26, 3:57 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 357 AM MDT MON JUN 26 2006 .SHORT TERM... (TODAY AND TONIGHT) MAIN SHORT TERM CONCERN REMAINS THUNDERSTORM COVERAGE ACROSS THE REGION WITH ASSOCIATED FIRE WX CONCERNS FOR THE SW AND CENTRAL MTS. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING WEAK NORTHERLY FLOW ALOFT ACROSS THE STATE...AS BROAD UPPER TROUGH PERSISTS ACROSS THE UPPER GREAT LAKES THROUGH THE MIDDLE MISSISSIPPI RIVER VALLEY WITH UPPER LEVEL RIDGING REMAINING ACROSS THE DESERT SW AND GREAT BASIN REGION. WATER VAPOR ALSO INDICATING ANOTHER EMBEDDED DISTURBANCE IN THE FLOW MOVING ACROSS WESTERN WYOMING ATTM. AT THE SFC...COOL HIGH PRESSURE CONTINUES TO BUILD ACROSS THE CENTRAL HIGH PLAINS...WITH DRIER AIR ACROSS THE NORTHERN HIGH PLAINS MOVING INTO NORTHEAST COLORADO ATTM. LOW LEVEL MOISTURE REMAINS ENTRENCHED ACROSS THE SOUTHEAST AND SOUTH CENTRAL COLORADO ATTM...WITH CURRENT DEW PTS IN THE 30S TO UPPER 40S ACROSS THE HIGHER TERRAIN AND HIGH MT VALLEY AND MID 40S TO LOWER 50S ACROSS THE PLAINS. TODAY AND TONIGHT...NOT MUCH CHANGE IN CURRENT FORECAST THINKING WITH MINOR EMBEDDED DISTURBANCE ACROSS WYOMING MOVING THE STATE THIS AFTERNOON...AIDING IN CONVECTION ACROSS THE MTS AND ADJACENT PLAINS. DRIER AIR IN THE NORTHERLY FLOW WILL MIX DEW PTS OUT SLIGHTLY ACROSS THE REGION THROUGH THE MORNING...THOUGH MODEL SOUNDINGS STILL INDICATING CAPES BETWEEN 500-1000J/KG ACROSS THE REGION. WITH MORNING SUNSHINE...LAPSE RATES BETWEEN 8-9C/KM AND LIFT ASSOCIATED WITH DISTURBANCE...SHOULD SEE SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE HIGH TERRAIN BY EARLY AFTERNOON. STORMS ACROSS THE SW AND CENTRAL MTS LOOK TO BE INITIALLY DRY...WITH MODELS INDICATING INCREASING SPECIFIC HUMIDITIES THROUGH THE LATE AFTERNOON ALLOWING STORMS TO TRANSITION TO WETTING RAINS. HOWEVER...WITH ANOTHER FIRE STARTED IN SAGUACHE CNTY YESTERDAY...AND PERSISTENT DRY CONDITIONS...WILL UPGRADE CURRENT FIRE WEATHER WATCH FOR ZONES 220 AND 223 TO RED FLAG WARNING. WITH DECREASING AVAILABLE MOISTURE AND NORTHERLY STEERING FLOW ALOFT...STORMS SHOULD REMAIN ACROSS THE HIGHER TERRAIN...WITH LESS COVERAGE EXPECTED FROM THE I-25 CORRIDOR EASTWARD. WITH WEAK NORTHERLY FLOW ALOFT...LOCALLY HEAVY RAINS WILL CONTINUE TO BE POSSIBLE. STORMS TO DIMINISH THROUGH THE EVENING WITH CLEARING SKIES ACROSS THE REGION ONCE AGAIN OVERNIGHT. -MW .LONG TERM... TUESDAY THROUGH NEXT MONDAY PERSISTENT N-NW UPPER FLOW THE STORY THROUGH THE PERIOD...WITH FAIRLY MINOR DAY TO DAY CHANGES EXPECTED. STILL LOOKS LIKE A SLIGHT INCREASE IN CONVECTION IS POSSIBLE TUES/WED...AS A COUPLE VERY DIFFUSE BOUNDARIES PUSH INCREASED LOW LEVEL MOISTURE WESTWARD. EVEN WESTERN MOUNTAIN ZONES SHOULD SEE A LEAST SOME SPOTTY WETTING RAINS BOTH DAYS AS PERSISTENT DIURNAL CONVECTION SLOWLY MOISTENS THE SURFACE LAYER. 00Z GFS NOW TRENDING TOWARD THE PAST FEW RUNS OF THE ECMWF...WITH UPPER LEVEL RIDGE MIGRATING EASTWARD TOWARD THE AREA BY FRIDAY. THIS WILL LIKELY REDUCE...BUT NOT ELIMINATE CONVECTION OVER THE MOST LOCATIONS...AS DESPITE RISING TEMPS ALOFT AND HEIGHTS...LOW LEVEL MOISTURE REMAINS PLENTIFUL. EASTWARD MIGRATION OF THE RIDGE STALLS OVER THE WEEKEND...WITH PERHAPS A SLIGHT WESTWARD DRIFT BY EARLY NEXT WEEK. THIS SHOULD ALLOW FOR CONTINUED ISOLATED TO SCATTERED CONVECTION AREAWIDE...WITH PERHAPS AN INCREASE IN COVERAGE OVER THE EAST...AS A COUPLE OF WEAK FRONTS DROP SOUTH OVER THE PLAINS SATURDAY AND AGAIN MONDAY. TEMPS SHOULD SLOWLY CLIMB BACK TO NEAR SEASONAL NORMALS BY WEEKS END...AND REMAIN NEAR NORMAL THROUGH THE WEEKEND INTO EARLY NEXT WEEK. OVERALL...CURRENT SET OF GRIDS IN FINE SHAPE WITH VERY MINOR CHANGES MADE DAYS 2 THROUGH 7. --PETERSEN && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR COZ220-COZ223. && 23/10
Hazardous weather outlook, Jun 25, 6:48 AM MDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT SUN JUN 25 2006 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOUNTAINS AND IMMEDIATE ADJACENT PLAINS EARLY THIS AFTERNOON. STORMS WHICH DO DEVELOP WILL LIKELY REMAIN ANCHORED TO THE HIGHER TERRAIN AS THEY MOVE SOUTH THROUGH THE EARLY EVENING WITH NORTHERLY STEERING FLOW IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS TO AROUND 40 MPH...ALONG WITH LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. HAIL TO AROUND 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND SOME OF THE STRONGER STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE AFTER AFTER 1 PM...MAINLY ACROSS THE MOUNTAINS AND HIGH MOUNTAIN VALLEYS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:43 PM MDT | Flash Flood Warning | PUB | Pueblo | 6 hr |
| Jun 26, 3:20 PM MDT | Tornado Warning | PUB | Alamosa, Costilla | 25 min |
| Jun 26, 3:42 PM MDT | Tornado Warning | PUB | Costilla | 19 min |
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.